my relative was on trazodone that stopped working following extremely stressful events, and had to be upped or downed for effectiveness which did not help either. If the medicine is not working for you, ask your doctor to advise you on how to wean off the meds with little repercussion, (do not go off the meds by yourself), since you have other symptoms maybe you can get something less evasive for sleep. best of luck to you
Trazodone, like many drugs often prescribed as a"sleep aid," is NOT primarily designed to be such; its drowsiness-inducing effect - like many "sleep aids," is actually a SIDE-EFFECT. And it can have considerable UNDESIRED side effects, especially (but not only) if you're a male. Also, like MOST sleep aids, it tends to become LESS EFFECTIVE as such the longer and more frequently you take it.
By all means, see an appropriate M.D. for consideration of transitioning to one or more other and possibly more effective medications, or weaning OFF it altogether and trying non-medication-based sleep-improving strategies. The sooner you do this the better.
The following user gives a hug of support to SteveHC: yalwayssick (10-26-2010)
Thanks Steve...RavensSouth, you can get off the Trazodone like steve suggests, but you need to be weaned off it. Talk with your doctors for an alternative medication if absolutely needed, otherwise ask them to help you wean off and ask about other treatments to help you sleep.
RavensSouth, Are you on other medications that interfere with your sleep? What was the Trazodone prescribed for? Things to consider are your weight, height, and other medications that you take. Steve is right...you can get off but NEED to be Weaned off. Dont just go off by yourself, and definately let your doctor know how you feel about it not working anymore and ask them about being weaned off. Maybe it is not the right medication for you. Good luck
The following user gives a hug of support to yalwayssick: SteveHC (10-27-2010)